Should I worry about CD4 changes at a high level?
I have been living with HIV for the past 7-8 years and been healthy all the way until now. After the diagnosis, I was on efavirenz/lamivudine/tenofovir regimen for about 5 years but almost 1.5 years ago they changed my regimen to efavirenz/emtricitabine/eenofovir since they said the lamivudine is an old regimen and its recommended to be changed to emtricitabine which is a newer better replacement.
After that everything was fine and my CD4 went up to almost 1600 but after few months it dropped to 1441 and on the last test to 1033 all in a span of about 8 months and my viral load is still going down from 40 to 9 in the same span of time.
The doctor said that there is nothing to be worried about since the CD4 count is still way above the recommended level for HIV patients but still i am very very worried about this issue specially because i am trying to maintain a healthy lifestyle.
Is there anything that i need to be worried about? is there any test or something that need to ask my doctors to look for? i need to mention that i started to take finasteride 1 mg daily for the past one year for my hair loss that my doctor said has nothing to do with the drop in my CD4 count.
Please advice what should i do because this is giving my so much stress.
Thanks for your question and for letting us answer this online.
It sounds like you are getting good care and that your doctor is also giving you good information.
The change from lamivudine to emtricitabine probably didn’t make much difference but there might be a few theoretical benefits.
The changes in your CD4 level are also nothing to be worried about. Any CD4 count about 500 is strong and considered normal and you are well above this level.
The results can fluctuate for all sorts of everyday reasons including time of day, recent exercise or food etc. None of the changes you describe are linked to a clinical concern.
The finasteride also won’t have affected this.
You are doing so well that it is not good to think this has been causing you stress :)